Alert archive / Arkansas / Tornado Warnings in 1999
Tornado Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 1, 1999, 10:47 PM CDT for Howard County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1999, 10:47 PM CDT (03:47 UTC)
- Expired
- Jun 1, 1999, 11:35 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Howard County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 11:07 PM CDT | Thunderstorm Wind 61 | Umpire, AR | Numerous trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 020351 RRA TORSHV ARC061-020435- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... HOWARD COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 1135 PM CDT * AT 1047 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO APPROACHING BAKER SPRINGS. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BAKER SPRINGS AT 1055 PM THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOURF HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 8:50 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 1, 8:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CDT TUE JUN 1 1999 FRONTAL SYSTEM OVER OKLAHOMA INTO NORTH TEXAS FROM NEAR TUL TO DURANT OK AND DAL CONTINUES TO HAVE SCATTERED THUNDERSTORM DEVELOPMENT. A TROUGH EXTENDED FROM THE FRONT OVER SOUTHEAST OKLAHOMA REACHING TO ALONG THE RED RIVER NEAR PARIS TEXAS IN NORTHEAST TEXAS AND THEN CURVED INTO SOUTHWEST ARKANSAS. ONE OF THE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA WEST OF HUGO LOOKS TO BE DECREASING. AS THIS STORM DECREASES OUTFLOW MAY SET OFF OTHER THUNDERSTORMS OVER NORTHEAST TEXAS FROM NEAR PARIS EAST ACROSS SOUTHEAST OKLAHOMA NEAR IDABEL AND INTO SOUTHWEST ARKANSAS NEAR DE QUEEN AND DIERKS. EARLIER DURING THE AFTERNOON AND EARLY EVENING VISIBLE SATL INDICATED CLOUD BAND ALONG THIS AREA. UPPER JET SPREADING ACROSS NORTHERN TEXAS TOWARD THE FOUR STATE REGION WILL CONTINUE TO AID IN THUNDERSTORM DEVELOPEMENT DURING THE NIGHT AS OUTFLOW BOUNDARIES FROM UPSTREAM STORMS SPREAD OVER MAINLY THE NORTHERN SECTIONS AS DIVERGENCE ALOFT INCREASES. CAP HAS WEAKENED OVER NE TX..NW LA..SW AR SINCE THIS MORNING TO AROUND 1 DEGREE... LIFTED INDEX VALUES IN THE -9 RANGE...ALONG WITH CAPES OF 3K+ INDICATE THAT DEVELOPEMENT IS POSSIBLE DURING THE NIGHT. LOSS OF AFTERNOON HEAT MAY HELP CURB THUNDERSTORMS...BUT OUTFLOW BOUNDARIES MAY PROVIDE TRIGGER. QUESTION IS HOW FAR SOUTH WILL THEY DEVELOP. NW LA MAY ESCAPE ACTIVITY. POPS IN NE TX AND SW AR MAY NEED TO BE BUMPED UP SLIGHTLY. WORK ZONES TO FOLLOW SHORTLY. 6
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 56 min |
Nearby
Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.